Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 217, NWS Kansas City, MO

July 26, 2000Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 26, 2000, 11:22 PM CDT for Henry County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 26, 2000, 11:22 PM CDT (04:22 UTC)
Expired
Jul 27, 2000, 12:15 AM CDT
In force
53 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 12:00 AM CDTThunderstorm Wind 52 EUrich, MOTree limbs 4 inches in diameter were downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 10:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 270421
SVRMCI
MOC083-270515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT WED JUL 26 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN WEST CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF CLINTON

* UNTIL 1215 AM CDT

* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF URICH...OR ABOUT 14 MILES
  EAST OF HARRISONVILLE...MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  URICH AT 1130 PM CDT
  CLINTON AT 1145 PM CDT
  COAL AT 1155 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

LAT...LON 3854 9355 3856 9407 3824 9407 3822 9356

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM CDT, 9 hours 27 minutes earlier.

Area forecast discussion, Jul 26, 1:55 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
155 PM CDT WED JUL 26 2000

FCST CHALLENGES: LOCATION AND TIMING OF CONVECTIVE INITIATION

FNTL BNDRY RMNS NORTH OF FCWA THIS AFTN.  ALL SIGNS POINT FOR ANOTHER
ROUND OF CONVECTION TONIGHT AS TAIL OF UPR MIDWEST S/W ACTIVATES
BOOSTS WEAK LLVL FORCING.  AVN INDICATES LAPSE RATES THAT WL SUPPORT
SVR CONVECTION OVR AREA TONIGHT THROUGH THU NITE.  META A LTL MORE
CONSERVATIVE...INDICATING RISK OF SVR WL HOLD OFF UNTIL THU.  THETAE
RDG DELINEATING INSTABILITY AXIS...PROGD BY AVN TO PUSH INTO NRN PART
OF CWA THIS EVENING WHILE...NGM AND META SHOW LESS SWD PUSH.  BOTH AVN
AND RUC INIT CONVECTION THEN PUSH ACTVTY INTO NWRN PART OF CWA THIS
EVENING. NGM AND ETA BOTH SHOWING LESS DEVELOPMENT ACRS CWA THIS
EVENING...BUT BOTH INDICATE CONVECTION BRUSHING NE PART OF CWA BY
12Z THU.  BTR CHC OF STMS WL OCCUR ON THU INTO FRI AS FNTL BNDRY
WL BE STRETCHED ACRS FCWA.  0-6KM SHEAR VECTORS AND H7-H5 LAPSE
RATES BOTH SUPPORT SVR CONVECTION ESPECIALLY ON THU AND THU NITE.
WND PROFILES NOT SHOWING A LOT OF DIRECTIONAL SHEAR TO SUPPORT
TORNADIC ACTIVITY THO...LO LVL BACKING ALNG FNT CULD PROVIDE ENUF
TORQUE TO PRODUCE ISO TORNADOES. FLOW WEAKENS ON FRI THUS...SVR THREAT
LIKELY WL DIMINISH.

TEMPS WL BE TRICKY AS...CONVECTIVE DEBRIS AND EVAP COOLING MAY KEEP
TEMPS A LTL COOLER TMRW BUT...COMPRESSIONAL WARMING ALNG THE FNT MAY
OFFSET.  MORE CLDS AND PRECIP ARND ON FRI THUS...COOLER TEMPS PROGD
BY GUID VALUES LOOK OKAY.  BNDRY SAGS SWD TWD THE RED RIVER VALLEY
BY SUNDAY...ALLOWING SFC HI PRES TO DOMINATE OVR LATTER PART OF
WKEND.  CANT RULE OUT CHC OF STMS ACRS SRN ZONES ON SAT AS...WITH
CYC FLOW ALOFT AND WEAK BNDRY STRETCHED ACRS SRN MO.

MEDIUM RNG MODELS KEEP UPR LVL TROF OVR AREA THRU EXTENDED PD
BUT...THEY ALL KEEP MOST OF CWA ON ANTICYC SHEAR SIDE.  WITH THAT IN
MIND...WL CTN DRY FCST IN THE SUN TO TUES TIME FRAME.  TEMPS MAY
MODERATE A LTL BUT...ENUF MOISTURE AND CU ARND TO KEEP TEMPS FRM
SKYROCKING MUCH ABV NORMAL.
PKG

.EAX...NONE

In the hours before

Local storm report, Jul 26, 9:28 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT WED JUL 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    FILLMORE                  MO   WIND DAMAGE
07/26/00   ANDREW                         TREES AND POWER LINES
                                          DOWN

0920 PM    SAVANNAH                  MO   WIND DAMAGE
07/26/00   ANDREW                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 26, 10:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT WED JUL 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0922 PM    (STJ)ST JOSEPH MEM ARPT   MO   58 MPH TSTM GUST
07/26/00   BUCHANAN

0950 PM    WESTON                    MO   WIND DAMAGE
07/26/00   PLATTE                         TREES DOWN

0950 PM    PLATTE CITY               MO   WIND DAMAGE
07/26/00   PLATTE                         TREES DOWN

1022 PM    GLADSTONE                 MO   WIND DAMAGE
07/26/00   CLAY                           DAMAGE TO CONSTRUCTION
                                          SITE - ROOF OFF,
                                          EQUIPMENT BLOWN OVER.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1023 PM    SHAWNEE                   KS   6M0 MPH TSTM GUST
07/26/00   JOHNSON

1028 PM    LENEXA                    KS   60 MPH TSTM GUST
07/26/00   JOHNSON                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Jul 26, 10:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1034 PM CDT WED JUL 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1034 PM    (IXD)JHNSN CO INDSL OLATH KS   60 MPH TSTM GUST
07/26/00   JOHNSON
Special weather statement, Jul 26, 10:35 PM CDT, 47 minutes before
KSZ102-MOZ001>006-011>015-020>023-270430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT WED JUL 26 2000

...SEVERE THUNDERSTORM WATCH 624 FOR NORTHWESTO MISSOURI AND EXTREME
NORTHEAST KANSAS HAS BEEN CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED SOUTH OF THE REGION...SO
THE THREAT OF SEVERE WEATHER HAS ENDED.

PC
Local storm report, Jul 26, 10:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 PM CDT WED JUL 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1013 PM    (MCI)KS CITY INTL ARPT    MO   74 MPH TSTM GUST
07/26/00   PLATTE

1017 PM    BONNER SPGS               KS   66 MPH TSTM GUST
07/26/00   WYANDOTTE

1036 PM    KANSAS CITY               MO   66 MPH TSTM GUST
07/26/00   JACKSON

1047 PM    STANLEY                   KS   70 MPH TSTM GUST
07/26/00   JOHNSON                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Jul 26, 11:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1109 PM CDT WED JUL 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 PM    HILLSDALE                 KS   60 MPH TSTM GUST
07/26/00   MIAMI                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1101 PM    PLEASANT HILL             MO   65 MPH TSTM GUST
07/26/00   CASS                           REPORTED BY ON-DUTY NWS
                                          EMPLOYEES.  AT NWS WFO.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:12 PM CDTSevere Thunderstorm WarningEAXNodaway48 min
Jul 26, 8:16 PM CDTSevere Thunderstorm WarningEAXAtchison44 min
Jul 26, 8:42 PM CDTSevere Thunderstorm WarningEAXHolt48 min
Jul 26, 9:03 PM CDTSevere Thunderstorm WarningEAXAndrew42 min
Jul 26, 9:26 PM CDTSevere Thunderstorm WarningEAXBuchanan49 min
Jul 26, 9:37 PM CDTSevere Thunderstorm WarningEAXPlatte38 min
Jul 26, 10:03 PM CDTSevere Thunderstorm WarningEAXClay, Jackson57 min
Jul 26, 10:32 PM CDTSevere Thunderstorm WarningEAXCass58 min
Jul 26, 10:58 PM CDTSevere Thunderstorm WarningEAXJohnson47 min
Jul 26, 11:12 PM CDTSevere Thunderstorm WarningEAXBates63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.